MAUDE Adverse Event Report: NEOMED, INC PVC ENTERAL FEEDING TUBE WITH ENFIT CONNECTOR, PURPLE 8FR X 40CM; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

NEOMED, INC PVC ENTERAL FEEDING TUBE WITH ENFIT CONNECTOR, PURPLE 8FR X 40CM; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number PFTS8.0V-NC
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 01/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neomed became aware of user facility report # (b)(4) on 21 january 2019.Additional information was received 13 february 2019 which deemed this complaint reportable.User facility reported an allegation for the potentiality of an adverse event stating the reported stiffened characteristic observed in identified units could cause "damage to the fragile mucosa of a preterm baby's stomach or esophagus".Facility confirmed no adverse event had occurred.Neomed is in the process of working with the facility to obtain more information as well as our medical advisor.Complaint samples have been returned to neomed and evaluations are ongoing.
 
Event or Problem Description
When removing an enteral pvc feeding tube from the patient it was noted that the distal section of tubing had stiffened and was difficult to bend as compared to the section of the tubing out of the neonates body and as compared with a new unused feeding tube in the package.The clinical team also found an additional pvc tube removed later from another patient with this same stiffening characteristic.
 
Additional Manufacturer Narrative
No additional facilities have reported complaints identifying tube stiffness.The underlying root cause relevant to the reported event can not be conclusively determined.

Brand Name
PVC ENTERAL FEEDING TUBE WITH ENFIT CONNECTOR, PURPLE 8FR X 40CM
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
NEOMED, INC
100 londonderry court
suite 112
woodstock GA 30188
MDR Report Key8425613
Report Number3006520777-2019-00002
Device Sequence Number1254183
Product Code KNT
UDI-Device Identifier00817584011243
UDI-Public0100817584011243172009061020170907
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120182
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2020
Device Model NumberPFTS8.0V-NC
Device Catalogue NumberPFTS8.0V-NC
Device Lot Number20170907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/13/2019
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/13/2019
Initial Report FDA Received Date03/15/2019
Supplement Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age22 DA